Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 241, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 18, 2007, 1:13 AM CDT for Oregon County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 1:13 AM CDT (06:13 UTC)
- Expired
- Oct 18, 2007, 2:12 AM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 11:40 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 180612
SVRSGF
MOC149-180730-
/O.NEW.KSGF.SV.W.0241.071018T0613Z-071018T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 AM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 230 AM CDT.
* AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS 22 MILES WEST OF KOSHKONONG...MOVING EAST AT
60 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
THAYER BY 135 AM CDT.
ALTON BY 145 AM CDT.
THE TOWNS OF ROVER...KOSHKONONG...THOMASVILLE...COUCH...GREER...
MYRTLE AND WILDERNESS ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3649 9169 3678 9168 3679 9167 3688 9166
3689 9122 3684 9121 3684 9112 3682 9110
3649 9112 3648 9115
TIME...MOT...LOC 0613Z 248DEG 55KT 3672 9195 3652 9195
$$
CRAMER2 follow-up statements
000
WWUS53 KSGF 180625
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 AM CDT THU OCT 18 2007
MOC149-180730-
/O.CON.KSGF.SV.W.0241.000000T0000Z-071018T0730Z/
OREGON MO-
125 AM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR OREGON COUNTY...
AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
ROVER TO 13 MILES SOUTHWEST OF KOSHKONONG...MOVING EAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
THAYER BY 145 AM CDT.
ALTON BY 155 AM CDT.
THE TOWNS OF KOSHKONONG...ROVER...THOMASVILLE...COUCH...MYRTLE...
GREER AND WILDERNESS ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3649 9169 3678 9168 3679 9167 3688 9166
3689 9122 3684 9121 3684 9112 3682 9110
3649 9112 3648 9115
TIME...MOT...LOC 0625Z 249DEG 44KT 3671 9183 3649 9182
$$
CRAMER000
WWUS53 KSGF 180712
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
212 AM CDT THU OCT 18 2007
MOC149-180722-
/O.CAN.KSGF.SV.W.0241.000000T0000Z-071018T0730Z/
OREGON MO-
212 AM CDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR OREGON COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3649 9169 3678 9168 3679 9167 3688 9166
3689 9122 3684 9121 3684 9112 3682 9110
3649 9112 3648 9115
TIME...MOT...LOC 0712Z 249DEG 44KT 3691 9116 3669 9115
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:40 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Oct 17, 8:40 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 PM CDT WED OCT 17 2007 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... THE SEVERE WEATHER THREAT CONTINUES ACROSS THE CWA THIS EVENING...AND WILL SPREAD INTO THE OVERNIGHT HOURS AS A SECOND WAVE OF SEVERE STORMS APPROACHES THE AREA. THE MAIN UPPER LEVEL WAVE IS CURRENTLY LOCATED OVER CENTRAL KANSAS EXTENDING SOUTH INTO NORTHERN TEXAS. A STRONG 100 KT UPPER LEVEL JET IS RIDING UNDER THE WAVE. THIS IS ALLOWING A VERY STRONGLY SHEARED ENVIRONMENT ACROSS THE REGION. 0-6 KM BULK SHEAR VALUES OF 50 TO 70 KTS ARE PRESENT. CONVECTION CONTINUES TO DEVELOP AND MOVE EAST OVER EASTERN KANSAS AND EASTERN OKLAHOMA AHEAD OF THIS UPPER LEVEL ENERGY AND AHEAD OF AN APPROACHING DRY LINE. A SECOND ROUND OF SEVERE STORMS WILL BE LIKELY ACROSS THE ENTIRE CWA...GIVEN THE STRONGLY SHEARED ENVIRONMENT. THE MAIN THREAT WILL BE DAMAGING WINDS WITH ANY LINE SEGMENTS THAT FORM. WITH THE STRONG SHEAR PRESENT...ROTATING SUPERCELLS WILL ALSO BE POSSIBLE...WITH LARGE HAIL AND ISOLATED TORNADOES POSSIBLE. THE DRY LINE AND UPPER LEVEL ENERGY WILL PUSH FROM WEST TO EAST ACROSS THE CWA INTO THE OVERNIGHT HOURS...AND WILL EXIT THE CWA BY DAY BREAK. AS THIS STRONG STORM SYSTEM MARCHES THROUGH...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. WISE && .DISCUSSION... /ISSUED 712 PM CDT WED OCT 17 2007/ SEVERE WEATHER REMAINS A GOOD BET LATE THIS AFTERNOON AND DURING THE OVERNIGHT HOURS...MAINLY BEFORE 3 AM. THERMODYNAMICS REMAIN VARIABLE FOR SEVERE WEATHER WITH INDICES ACTUALLY INCREASING DURING THE EVENING HOURS. AFTER TONIGHT...MUCH CALMER WEATHER WILL DEVELOP...HOWEVER GUSTY SURFACE WINDS WILL LIKELY INCREASE FROM THE WEST AND NORTHWEST ON THURSDAY AS THE STORM SYSTEM MOVES NORTHEAST OF THE REGION. TEMPERATURES WILL LIKELY RISE ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS BEFORE NOON THURSDAY...THEN REMAIN STREADY OR SLOWLY FALL AS CLOUD COVER AND STRONG COLD AIR ADVECTION BEGINS TO SPREAD ACROSS THE OZARKS. THE EASTERN OZARKS WILL LIKELY RISE INTO THE 70S WITH A FEW 80S POSSIBLE IN SOUTH CENTRAL MISSOURI WHERE A POCKET OF WARMER AIR WILL RESIDE THROUGH THE DAY. FRIDAY AND SATURDAY WILL BE A TRANSITION FROM COOLER AIR TO MUCH WARMER AIR AS A RIDGE BEGINS TO BUILD ACROSS THE CENTRAL U.S. 92/85H WILL LIKELY RISE INTO THE TEENS WHICH WILL PROVIDE SURFACE TEMPERATURES IN THE 70S AND LOWER 80S. SUNDAY MAY GET ANOTHER VERY WARM DAY BUT THIS DEPENDS UPON THE AMOUNT OF CLOUD COVER AND TIMING OF THE COLD FRONT. PREVIOUS EXTENDED FORECAST MODELS HAVE NOT BEEN CONSISTENT IN THE MID/LONG TERM RANGE WHICH REMAINS A PROBLEM WITH TIMING AND THE OVERALL EXTENT OF THE COLD AIR ADVECTING SOUTHWARD EARLY NEXT WEEK. ALTHOUGH THE GFS ENSEMBLES REMAIN THE FAVORITE WITH THE MEAN UPPER AIR FLOW...DIFFERENCES ARISE IN SURFACE CONDITIONS...ESPECIALLY THE TIMING OF THE COLD FRONT WHICH MAY WAIT UNTIL SUNDAY EVENING. HAVE CONTINUED TO LEAN TOWARD HPC GUIDANCE...BUT HAVE SEVERAL CONCERNS WITH THE AMOUNT OF RAINFALL AND HOW LONG IT WILL REMAIN WITH THIS TYPE OF PATTERN. ANYWAY...CONFIDENCE AFTER SUNDAY REMAINS VERY LOW WITH ANY ONE SOLUTION. JLT && .AVIATION... SCATTERED THUNDERSTORMS ONGOING ACROSS THE AREA AT THIS TIME WITH A SECOND LINE EXPECTED TO AFFECT THE AREA FROM 01-09Z. CEILINGS WILL VARY FROM VFR TO MVFR WITH IFR CEILINGS AND VISIBILITIES IN AND NEAR THE THUNDERSTORMS. COULD ALSO BE SOME RESIDUAL FOG PRESENT UNTIL AFTER SUNRISE. VFR CONDITIONS WILL THEN PREVAIL THROUGH THE REMAINDER OF THE PERIOD. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 17, 11:49 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1149 PM CDT WED OCT 17 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1149 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TORNADOES...DAMAGING WINDS IN EXCESS OF 70 MPH...AND HAIL TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: LOCATIONS EAST OF A BRANSON TO WARSAW LINE OVERNIGHT. DISCUSSION: A SQUALL LINE WILL CONTINUE TO QUICKLY PUSH EAST THROUGH 2 AM ACROSS THE EASTERN MISSOURI OZARKS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS. CONDITIONS ARE STILL FAVORABLE FOR ISOLATED TORNADOES TO DEVELOP WITHIN THE SQUALL LINE AND A TORNADO WATCH REMAINS IN EFFECT OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER STORM SYSTEM WILL DEVELOP IN THE PLAINS ON SUNDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA LATE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 2 AM EAST OF A BRANSON TO WARSAW LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Oct 18, 12:11 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG MORGAN 37.51N 92.68W
10/17/2007 LACLEDE MO EMERGENCY MNGR
TREES DOWN ACROSS ROAD AND TELEPHONE POLES DOWN AS WELL.
&&
BARJENBRUCHLocal storm report, Oct 18, 12:14 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG MORGAN 37.51N 92.68W
10/17/2007 LACLEDE MO EMERGENCY MNGR
16000 BLOCK PECAN DRIVE. MOBILE HOME TURNED ON SIDE.
CATTLE MISSING. POSSIBLE TORNADO TOUCHDOWN.
&&
BARJENBRUCHLocal storm report, Oct 18, 12:40 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG RICHLAND 37.86N 92.40W
10/17/2007 PULASKI MO EMERGENCY MNGR
TREES DOWN AND POWER OUTAGES IN RICHLAND, ST. ROBERT, AND
WAYNESVILLE. ROAD SIGNS DOWN IN THE ROADWAY IN ST.
ROBERT. TREES ACROSS HIGHWAYS H AND TT OUTSIDE OF
RICHLAND.
&&
BARJENBRUCHLocal storm report, Oct 18, 12:47 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST ROLLA 37.95N 91.77W
10/18/2007 E65 MPH PHELPS MO STORM CHASER
&&
BARJENBRUCHLocal storm report, Oct 18, 12:51 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST 2 NW VICHY 38.13N 91.79W
10/18/2007 M62 MPH MARIES MO ASOS
&&
BARJENBRUCHLocal storm report, Oct 18, 1:06 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 6 S RICHLAND 37.77N 92.40W
10/18/2007 PULASKI MO PUBLIC
TOPS TORN OUT OF TREES. 10 X 24 FOOT MODULAR SUNROOM
MOVED OFF BLOCKS.
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 56 min |
| Oct 17, 9:34 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, St. Clair, Vernon | 56 min |
| Oct 17, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 67 min |
| Oct 17, 9:49 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 42 min |
| Oct 17, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk, St. Clair | 63 min |
| Oct 17, 10:05 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 70 min |
| Oct 17, 10:12 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 33 min |
| Oct 17, 10:21 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Oct 17, 10:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 70 min |
| Oct 17, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 55 min |
| Oct 17, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 53 min |
| Oct 17, 11:19 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 43 min |
| Oct 17, 11:22 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 53 min |
| Oct 17, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 55 min |
| Oct 17, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 76 min |
| Oct 18, 12:05 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 52 min |
| Oct 18, 12:18 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 57 min |
| Oct 18, 12:49 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 51 min |
| Oct 18, 1:32 AM CDT | Tornado Warning | SGF | Howell, Oregon | 42 min |
| Oct 18, 1:47 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.